MAUDE Adverse Event Report: BONEBRIDGE AG CASCELLA; CASCELLA 3.5MM SUPERIOR CLAVICLE SYSTEM

BONEBRIDGE AG CASCELLA; CASCELLA 3.5MM SUPERIOR CLAVICLE SYSTEM
Model Number CASCELLA 3.5MM SUPERIOR C
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 06/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The failure occurred within the expected mechanical limitations of the plate under high loading conditions.There is therefore no indication of a systemic issue with the implant.The device met all specifications.
 
Event or Problem Description
On 13 june 2025, bonebridge was informed by dr.(b)(6), of a plate breakage in a patient treated with the cascella lateral clavicle plate.The initial surgery was performed on (b)(6) 2025.The implant broke approximately three weeks postoperatively without any reported external trauma.Revision surgery was successfully completed on (b)(6) 2025 without complications.The fracture was a comminuted lateral clavicle fracture with multiple fragments and partial bone loss.To achieve stabilization, the surgeon applied the cascella plate in a bridging configuration [?] spanning an area of the clavicle that lacked direct bony support.Additionally, the fracture zone was stabilized intraoperatively with a vicryl cerclage to maintain fragment alignment.While this measure can help with early fragment positioning, it does not provide significant mechanical offloading of the implant.As a result, the plate bore most of the load during the early healing phase.Bonebridge re-assessed all relevant clinical and technical factors: the implant was manufactured according to validated processes, passed all inspections, and met all specifications.Design validation testing confirmed fatigue resistance up to 263 n for 900,000 cycles, exceeding the predicate device synthes lcp superior clavicle plate 3.5 mm, which withstood 250 n under identical test conditions.A post-market clinical follow-up (pmcf) study was conducted in europe (in accordance with european regulatory requirements).The study included 194 patients and showed no similar cases of plate breakage and a bone healing rate of (b)(4).Additionally, scientific literature supports that while plate breakage in clavicle fixation is rare, it is more likely in bridging constructs[?]especially in cases with limited bony contact.Furthermore, breakage rates reported in the literature for comparable implants range from 2.7% to 7.5%.In contrast, the cascella lateral plate has shown a complication rate of (b)(4) in current surveillance.In conclusion, based on the case-specific information provided to bonebridge and the investigation performed, the implant breakage is attributed to a mechanically demanding clinical environment, including: a long unsupported plate span due to the comminuted fracture, local stress concentration from nearby k-wire drill holes, fatigue stress from normal postoperative shoulder movement.Limited mechanical reinforcement from the vicryl cerclage, which does not significantly offload the plate.The failure occurred within the expected mechanical limitations of the implant under high loading conditions.There is therefore no indication of a systemic issue with the device.The device met all specifications.

Brand Name
CASCELLA
Common Device Name
CASCELLA 3.5MM SUPERIOR CLAVICLE SYSTEM
Manufacturer (Section D)
BONEBRIDGE AG
bahnhofstrass 11,
zug, 6300
SZ  6300
Manufacturer (Section G)
BONEBRIDGE AG
bahnhofstrass 11
zug, 6300
SZ   6300
Manufacturer Contact
michelle gumpelmayer
bahnhofstrass 11
zug, 6300
SZ   6300
MDR Report Key22402894
Report Number3021010222-2025-00704
Device Sequence Number9978013
Product Code HRS
UDI-Device Identifier07640187461756
UDI-Public07640187461756
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K213864
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCASCELLA 3.5MM SUPERIOR C
Device Catalogue NumberB-132010
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date07/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight70 KG